MAUDE Adverse Event Report: SYMMETRY SURGICAL INC SYMMETRY FERRIS-SMITH; IVD RONGEUR

SYMMETRY SURGICAL INC SYMMETRY FERRIS-SMITH; IVD RONGEUR
Catalog Number 53-1160
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A true evaluation could not be completed as there was very limited information provided by the end user.The product is not available for return, the lot number is unknown, and there are no pictures available.However, the complaint was originally reported to j&j (codman), which indicates that the device was purchased through codman or marked with the codman name.Symmetry surgical acquired the codman line in 2012.There has been a total of (b)(4) sold of this device since 2012 with 1 additional complaint recorded for similar occurrence.The root cause of the additional complaint was found to be wear and tear of the device with over 20 years of use.Based on the information provided above and the lack of information from the customer, this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or corrective actions needed, a follow-up report will be submitted.The delay in the fda receiving this complaint was due to a change in esignature certificates.
 
Event or Problem Description
During a spinal discectomy with l5-s1 disc hernation, the extremity of the curved up disc rongeur was broken and a piece became stuck in the disc.After several attempts of the surgeon, the broken piece was recovered.

Brand Name
SYMMETRY FERRIS-SMITH
Common Device Name
IVD RONGEUR
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
MDR Report Key8676419
Report Number3007208013-2019-00017
Device Sequence Number1993350
Product Code HAE
UDI-Device Identifier00887482021897
UDI-Public00887482021897
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number53-1160
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2019
Initial Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1